MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH HUMERAL ANCHOR UNCEMENTED

ZIMMER SWITZERLAND MANUFACTURING GMBH HUMERAL ANCHOR UNCEMENTED
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: liner, s; catalog no#: 01.04440.012; lot#: 2986237.Baseplate, s, 15mm; catalog no#: 01.04440.002; lot#: 2999375.Dpsc screw, 21mm; catalog no#: 01.04440,021; lot#: 3010148.Dpsc screw, 18mm; catalog no#: 01.04440.018; lot#: 2994813.Concomitant medical products - therapy date: (b)(6) 2020.The manufacturer did receive per and revision report for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
During revision surgery the surgeon had issues when placing the sidus head on the sidus anchor and couldn't tell if the head was properly on the anchor.Upon removal of the head, anchor got dislocated so the system had to be changed from an anchor to a stem.
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that during revision surgery, a new sidus head size 42/15 was placed on the sidus anchor size m which was implanted during inital surgery and found to be still well fixed.As the surgeon could not tell, whether the head has correct positioning on the anchor, the head was removed wereby the sidus anchor dislocated.The system had to be then changed from an anchor to a stem.Review of received data: - x-rays: x-rays for the time prior to revision surgery have been received and reviewed by a radiologist.Osteopenia detected.- surgical report: surgical report from revision surgery, dated (b)(6) 2020 was received and reviewed: the sidus head was removed.Anchor found to be primary stable.Metallosis detected.After implantation of a new glenoid cemented implant, the stability of the anchor is reconfirmed.Impaction of a sidus head 42/15.As it cannot be seen, whether the head has correct positioning on the anchor, the head is removed again, whereby the anchor dislocates.Implantation of a stem.Based on the review the intraoperative complaint can be confirmed.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination of the sidus anchor and head was approved by zimmer biomet.- dhr review: review of the device history records could not be performed due to unknown lot numbers.Conclusion: it was reported that during revision surgery, a new sidus head size 42/15 was placed on the sidus anchor size m which was implanted during inital surgery and found to be still well fixed.As the surgeon could not tell, whether the head has correct positioning on the anchor, the head was removed wereby the sidus anchor dislocated.The system had to be then changed from an anchor to a stem.Based on the investigation the reported event can be confirmed.However, as the lot number of the products remain unknown, the manufacturing documents could not be reviewed.Moreover, no device was returned for an investigation.Based on the available data, it cannot be determined, whether an incorrect assembly of the head on the anchor led to excessively high removal forces, which led to the dislocation of the anchor, or whether the stability of the anchor was insufficient.Due to significant lack of information a detailed investigation could not be performed, nevertheless based on the given information there is no indication of a nonconformance or complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2020-00585-1.

Brand Name
HUMERAL ANCHOR UNCEMENTED
Common Device Name
HUMERAL ANCHOR UNCEMENTED
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11014977
Report Number0009613350-2020-00584
Device Sequence Number3594695
Product Code PKC
UDI-Device Identifier00889024397170
UDI-Public00889024397170
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number01.04555.120
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight55